[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 11, Issue 2 (7-2006) ::
__Armaghane Danesh__ 2006, 11(2): 115-122 Back to browse issues page
Report of a Rare Case of Olanzapine and Risperidone Induced Hypomania
AR Zahiroddin, A Karamad 1
1- , Azahiroddin@yahoo.com
Abstract:   (2269 Views)
Introduction & Objective: Hypomania is a mood disorder with symptoms of constantly high expansive or irritable mood. After a 4-day period, the patient feels to be in need of less sleep, being talkative, or feeling pressure if not treated kindly, having flight of ideas, distractibility, and increase in goal oriented activities (including social, occupational, educational or sexual activities) and being extravagant. Hypomania could be a mood episode of bipolar I and II mood disorder or cyclothymia and could be resulted from consumption of drugs, materials, Electro Convulsive Therapy (ECT) or photo therapy. Case: The present report is the case of a 57-year old married woman, who has had a record of bipolar I mood disorder since 30 years ago. The patient was hospitalized once in psychiatry hospital and referred to psychiatry office 2 years ago. She has been under medication therapy by lithium 600 mg, nortriptyline 75 mg, and colonazpam 1 mg. She has taken risperidone 2 mg, the symptoms of hypomania have revealed. After stopping the consumption of risperidone, the treatment continued by lithium tablet 900 mg, eskazina tablet 4 mg, nortriptyline 75 mg for one day. She was under care for 15 months and then due to muscle complications of lithium, pessimism, auditory and visual hallucination, she was recommended to take olanzapine tablet 5 mg once every night. Two days after taking olanzapine the symptoms of hypomania revealed. Consumption of olanzapine was then stopped and the symptoms disappeared and she was brought under control after taking sodiumvalproate tablet. Conclusion: Rarely could Hypomania be a mood episode induced by consuming atypical antipsychotics such as risperidone and olanzapine.
Keywords: Hypomania, Risperidone, Olanzapine
Full-Text [PDF 108 kb]   (615 Downloads)    
Type of Study: Research | Subject: Special
Received: 2015/06/6 | Accepted: 2015/06/6 | Published: 2015/06/6
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Zahiroddin A, Karamad A. Report of a Rare Case of Olanzapine and Risperidone Induced Hypomania. Armaghane danesh. 2006; 11 (2) :115-122
URL: http://armaghanj.yums.ac.ir/article-1-735-en.html


Volume 11, Issue 2 (7-2006) Back to browse issues page
ارمغان دانش Armaghane danesh
Persian site map - English site map - Created in 0.06 seconds with 32 queries by YEKTAWEB 4030